MAUDE Adverse Event Report: MICROVENTION INC. COMPLEX-10; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. COMPLEX-10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100718CC-V
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil prematurely detached.The coil and microcatheter were both removed from the patient.There was no patient injury or intervention.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be stretched at the proximal section.However, the implant was found to still be attached to the pusher.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported premature detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but the damage is consistent with the device experiencing retraction forces over specification.
 
Event or Problem Description
See h.10.

Brand Name
COMPLEX-10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17446500
Report Number2032493-2023-00873
Device Sequence Number2712276
Product Code HCG
UDI-Device Identifier00810170010460
UDI-Public(01)00810170010460(11)201112(17)251031(10)2011125QX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number100718CC-V
Device Lot Number2011125QX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown